Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 130, NWS Morristown, TN

July 9, 2016Bradley County, Polk County, Tennessee; Cherokee County, North Carolina

NWS Morristown, TN issued this severe thunderstorm warning at Jul 9, 2016, 12:47 AM EDT for Bradley County, Polk County, Tennessee; Cherokee County, North Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 12:47 AM EDT (04:47 UTC)
Expired
Jul 9, 2016, 1:30 AM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, NC, Bradley County, TN, Polk County, TN

The radar

The Knoxville radar (KMRX), 148 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 12:47 AM EDTTSTM WND DMG3 Sw Cleveland, TNTREE FELL THROUGH A TRAILER AT 645 OLD CHATTANOOGA PIKE SW.
Jul 9, 12:50 AM EDTTSTM WND DMG5 S Cleveland, TNTREES AND POWER LINES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY.
Jul 9, 1:00 AM EDTTSTM WND DMG3 N Conasauga, TNTREES DOWN IN THE OLDFORT COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WUUS54 KMRX 090447
SVRMRX
NCC039-TNC011-139-090530-
/O.NEW.KMRX.SV.W.0130.160709T0447Z-160709T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1247 AM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEROKEE COUNTY IN SOUTHWESTERN NORTH CAROLINA...
  POLK COUNTY IN EASTERN TENNESSEE...
  SOUTHERN BRADLEY COUNTY IN EASTERN TENNESSEE...

* UNTIL 130 AM EDT

* AT 1246 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILDWOOD
  LAKE...OR NEAR CLEVELAND...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLEVELAND...MURPHY...BENTON...DUCKTOWN...WILDWOOD LAKE...
  SOUTH CLEVELAND...EAST CLEVELAND...PARKSVILLE...HOT HOUSE...
  CONASAUGA...COPPERHILL...BIG FROG MOUNTAIN...TURTLETOWN...
  FLINT SPRINGS...ARCHVILLE...CULBERSON...GAP SPRINGS...UNAKA...
  HIAWASSE DAM AND VIOLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD TREE
DAMAGE ACROSS MARION AND HAMILTON COUNTIES!

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3499 8498 3522 8492 3522 8434 3520 8435
      3522 8432 3521 8429 3523 8428 3523 8402
      3499 8405
TIME...MOT...LOC 0446Z 277DEG 49KT 3509 8484 

HAIL...1.00IN
WIND...60MPH
 
$$

AMP.23
2 follow-up statements
354 
WWUS54 KMRX 090502
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 AM EDT SAT JUL 9 2016

NCC039-TNC011-139-090530-
/O.CON.KMRX.SV.W.0130.000000T0000Z-160709T0530Z/
CHEROKEE NC-POLK TN-BRADLEY TN-
102 AM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WESTERN CHEROKEE...POLK AND SOUTHEASTERN BRADLEY COUNTIES...

AT 101 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF BENTON...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURPHY...BENTON...DUCKTOWN...ARCHVILLE...CULBERSON...PARKSVILLE...GAP
SPRINGS...UNAKA...HIAWASSE DAM...VIOLET...HOT HOUSE...CONASAUGA...
COPPERHILL...BIG FROG MOUNTAIN...RELIANCE...TURTLETOWN AND WILLIAM L.
DAVENPORT REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING TREE DAMAGE ACROSS
MARION...HAMILTON...AND BRADLEY COUNTIES!

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3499 8483 3522 8475 3522 8434 3520 8435
      3522 8432 3521 8429 3523 8428 3523 8402
      3499 8405
TIME...MOT...LOC 0501Z 277DEG 49KT 3506 8459 

HAIL...1.00IN
WIND...60MPH
 
$$

AMP.23
630 
WWUS54 KMRX 090515
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
115 AM EDT SAT JUL 9 2016

TNC011-090525-
/O.CAN.KMRX.SV.W.0130.000000T0000Z-160709T0530Z/
BRADLEY TN-
115 AM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRADLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3499 8469 3514 8461 3513 8403 3499 8405
TIME...MOT...LOC 0515Z 277DEG 49KT 3504 8436 

$$

NCC039-TNC139-090530-
/O.CON.KMRX.SV.W.0130.000000T0000Z-160709T0530Z/
CHEROKEE NC-POLK TN-
115 AM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHWESTERN CHEROKEE AND SOUTHEASTERN POLK COUNTIES...

AT 115 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUCKTOWN...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURPHY...DUCKTOWN...ARCHVILLE...CULBERSON...HOT HOUSE...COPPERHILL...
BIG FROG MOUNTAIN...TURTLETOWN AND WILLIAM L. DAVENPORT REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3499 8469 3514 8461 3513 8403 3499 8405
TIME...MOT...LOC 0515Z 277DEG 49KT 3504 8436 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:00 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 8, 9:00 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
900 PM EDT FRI JUL 8 2016

.Discussion...Evening convection slowly weakening and decreasing. We
will continue to see a few lingering showers and thunderstorms
throughout the night but do not anticipate any additional severe
storms. Overall...should see improving conditions through the rest
of the night.  Will...therefore...allow the remaining Severe
Thunderstorm Watch to expire.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

mjb
Hazardous weather outlook, Jul 8, 2:22 PM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT FRI JUL 8 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-091830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON
THROUGH EARLY EVENING...
...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE
THIS AFTERNOON AND EVENING...

ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE
TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST
INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST
AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE
STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING
DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND
LOCALIZED FLASH FLOODING.

THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH
8 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 8, 7:34 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     ELIZABETHTON            36.34N 82.23W
07/08/2016  M62 MPH          CARTER             TN   TRAINED SPOTTER

            RECORDED ON A DAVIS WIND SENSOR. MULTIPLE TREES DOWN IN
            THE AREA WITH POWER OUTAGES.

&&

13
Local storm report, Jul 8, 9:26 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     TURTLETOWN              35.13N 84.36W
07/08/2016                   POLK               TN   911 CALL CENTER

            SEVERAL TREES DOWN NEAR TURTLETOWN

0830 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
07/08/2016                   CHEROKEE           NC   911 CALL CENTER

            SEVERAL TREES DOWN SOUTH PART OF COUNTY AND EAST OF
            MURPHY

&&

MBLACK
Special weather statement, Jul 8, 10:07 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1007 PM EDT FRI JUL 8 2016

NCZ060-061-TNZ102-090300-
CHEROKEE NC-CLAY NC-EAST POLK TN-
1007 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...WESTERN CLAY AND
SOUTHEASTERN POLK COUNTIES UNTIL 1100 PM EDT...

AT 1007 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF DUCKTOWN...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MURPHY...DUCKTOWN...HIAWASSE DAM...HOT HOUSE...MARBLE...TURTLETOWN...
BRASSTOWN AND COPPERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3499 8438 3515 8439 3519 8384 3517 8382
      3515 8383 3500 8387
TIME...MOT...LOC 0207Z 269DEG 27KT 3507 8426

AMP.23
Local storm report, Jul 8, 10:26 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1026 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 NE CLAIRFIELD         36.56N 83.94W
07/08/2016                   CLAIBORNE          TN   911 CALL CENTER

            SEVERAL TREES DOWN.

0510 PM     TSTM WND DMG     7 W SUNBRIGHT           36.24N 84.80W
07/08/2016                   MORGAN             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG GLADES ROAD.

0510 PM     TSTM WND DMG     HARROGATE-SHAWANEE      36.58N 83.64W
07/08/2016                   CLAIBORNE          TN   911 CALL CENTER

            TREES DOWNED.

0515 PM     TSTM WND DMG     TAZEWELL                36.46N 83.58W
07/08/2016                   CLAIBORNE          TN   911 CALL CENTER

            TREES DOWNED.

0525 PM     TSTM WND DMG     5 SSE EWING             36.57N 83.40W
07/08/2016                   HANCOCK            TN   911 CALL CENTER

            A FEW TREES DOWN FROMSTRAIGHT-LINE SEVERE THUNDERSTORM
            WINDS

0545 PM     TSTM WND DMG     2 S PETROS              36.06N 84.45W
07/08/2016                   MORGAN             TN   911 CALL CENTER

            TREES DOWN ALONG HWY 62 IN THE JOYNER COMMUNITY.

0548 PM     TSTM WND DMG     ROGERSVILLE             36.41N 83.01W
07/08/2016                   HAWKINS            TN   PUBLIC

            NUMEROUS TREES DOWN.

0552 PM     TSTM WND DMG     SURGOINSVILLE           36.47N 82.86W
07/08/2016                   HAWKINS            TN   PUBLIC

            NUMEROUS TREES DOWN.

0558 PM     HAIL             6 E BEAN STATION        36.34N 83.18W
07/08/2016  E1.00 INCH       HAWKINS            TN   PUBLIC

            AT THE DAVY CROCKETT CAMPGROUND.

0600 PM     TSTM WND DMG     1 E OAK RIDGE           35.96N 84.28W
07/08/2016                   ANDERSON           TN   911 CALL CENTER

            ONE TREE DOWN IN EAST OAK RIDGE.

0603 PM     HAIL             PIGEON FORGE            35.79N 83.56W
07/08/2016  E1.00 INCH       SEVIER             TN   TRAINED SPOTTER

0607 PM     TSTM WND DMG     1 W POWELL              36.03N 84.05W
07/08/2016                   KNOX               TN   TRAINED SPOTTER

            LARGE TREE DOWN BLOCKING EMORY ROAD...AND IT ALSO TOOK
            OUT POWER LINES.

0610 PM     TSTM WND DMG     GRAY                    36.41N 82.48W
07/08/2016                   WASHINGTON         TN   PUBLIC

            TREES DOWN ALONG CRYSTAL SPRINGS ROAD.

0615 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
07/08/2016                   HAWKINS            TN   PUBLIC

            SEVERAL TREES DOWN.

0620 PM     TSTM WND DMG     JOHNSON CITY            36.33N 82.37W
07/08/2016                   WASHINGTON         TN   BROADCAST MEDIA

            ROOF PARTIALLY REMOVED AT CAMELOT CIRCLE.

0620 PM     TSTM WND DMG     KINGSTON                35.87N 84.51W
07/08/2016                   ROANE              TN   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

0620 PM     TSTM WND DMG     FARRAGUT                35.87N 84.18W
07/08/2016                   KNOX               TN   911 CALL CENTER

            ONE TREE DOWN.

0630 PM     TSTM WND GST     ELIZABETHTON            36.34N 82.23W
07/08/2016  M62.00 MPH       CARTER             TN   TRAINED SPOTTER

            RECORDED ON A DAVIS WIND SENSOR. MULTIPLE TREES DOWN IN
            THE AREA WITH POWER OUTAGES.

0640 PM     TSTM WND DMG     3 W WALLAND             35.73N 83.87W
07/08/2016                   BLOUNT             TN   911 CALL CENTER

            NUMEROUS TREES DOWNED BY THUNDERSTORM OUTFLOW WINDS.

0650 PM     HAIL             LOUDON                  35.74N 84.36W
07/08/2016  E1.00 INCH       LOUDON             TN   PUBLIC

0820 PM     TSTM WND DMG     TURTLETOWN              35.13N 84.36W
07/08/2016                   POLK               TN   911 CALL CENTER

            SEVERAL TREES DOWN NEAR TURTLETOWN

0830 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
07/08/2016                   CHEROKEE           NC   911 CALL CENTER

            SEVERAL TREES DOWN SOUTH PART OF COUNTY AND EAST OF
            MURPHY

&&

GMATHEWS
Special weather statement, Jul 8, 11:25 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 PM CDT FRI JUL 8 2016

TNZ098-090415-
MARION TN-
1025 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1115 PM
CDT...

AT 1025 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KIMBALL...OR NEAR JASPER...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...MONTEAGLE...POWELLS
CROSSROADS...ORME...MARTIN SPRINGS...FOSTER FALLS S.P....NEW HOPE...
SEQUATCHIE CAVE...HALETOWN (GUILD)...HICKS GAP S.P....FIERY GIZZARD
S.P....GRIFFITH CREEK...CHIMNEYS S.P. AND LONE OAK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3516 8587 3522 8585 3523 8580 3522 8574
      3524 8569 3526 8570 3530 8554 3527 8549
      3526 8544 3522 8540 3518 8539 3511 8539
      3509 8536 3505 8538 3504 8541 3500 8543
      3498 8548 3499 8586
TIME...MOT...LOC 0325Z 270DEG 23KT 3514 8570

AMP.23
Special weather statement, Jul 9, 12:17 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1217 AM EDT SAT JUL 9 2016

TNZ067-081>085-099-100-090500-
RHEA TN-ROANE TN-MEIGS TN-BLEDSOE TN-BRADLEY TN-HAMILTON TN-
SEQUATCHIE TN-MCMINN TN-
1217 AM EDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADLEY...EAST CENTRAL
SEQUATCHIE...RHEA...WESTERN MCMINN...BLEDSOE...MEIGS...SOUTHWESTERN
ROANE AND NORTHEASTERN HAMILTON COUNTIES UNTIL 100 AM EDT/MIDNIGHT
CDT/...

AT 1217 AM EDT/1117 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF SPRING
CITY TO 6 MILES SOUTHWEST OF PIKEVILLE TO DUNLAP. MOVEMENT WAS EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ATHENS...DAYTON...DUNLAP...PIKEVILLE...DECATUR...
SODDY-DAISY...SPRING CITY...CHARLESTON...EAST CLEVELAND...
WILDWOOD LAKE...SOUTH CLEVELAND...GRAYSVILLE...CALHOUN...RICEVILLE...
PEAKLAND...BIG SPRING...STINGING FORK FALLS S.P....
BIRCHWOOD AND EVENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3533 8543 3554 8530 3576 8509 3577 8504
      3575 8503 3577 8494 3576 8492 3579 8486
      3571 8452 3569 8453 3568 8452 3565 8459
      3563 8458 3564 8454 3563 8453 3540 8465
      3510 8483
TIME...MOT...LOC 0417Z 282DEG 27KT 3574 8511 3553 8525 3535 8539

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:07 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk38 min
Jul 8, 8:55 PM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie35 min
Jul 8, 11:25 PM EDTSpecial Weather StatementMRXMarion50 min
Jul 8, 11:47 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Sequatchie28 min
Jul 9, 12:03 AM EDTSevere Thunderstorm WarningMRXAnderson, Morgan, Roane, Scott42 min
Jul 9, 12:10 AM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, Marion, Sequatchie50 min
Jul 9, 12:17 AM EDTSpecial Weather StatementMRXBledsoe, Bradley, Meigs, Rhea43 min
Jul 9, 12:52 AM EDTSpecial Weather StatementMRXLoudon38 min
Jul 9, 1:18 AM EDTSpecial Weather StatementMRXMonroe42 min
Jul 8, 8:09 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay20 min
Jul 8, 8:17 PM EDTSevere Thunderstorm WarningMRXCherokee28 min
Jul 8, 10:07 PM EDTSpecial Weather StatementMRXCherokee53 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.